Alert archive / Arizona / Flash Flood Warnings in 2015
Flash Flood Warning 11, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Jul 14, 2015, 7:10 PM MST for Coconino County, Arizona. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2015, 7:10 PM MST (02:10 UTC)
- Expired
- Jul 14, 2015, 9:15 PM MST
- In force
- 2 hr
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Coconino County, AZ
The radar
The Flagstaff radar (KFSX), 15 km from the middle of the area, began a volume at 02:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 2.2 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 50 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1920 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
244 WGUS55 KFGZ 150210 FFWFGZ AZC005-150415- /O.NEW.KFGZ.FF.W.0011.150715T0210Z-150715T0415Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 710 PM MST TUE JUL 14 2015 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHEASTERN COCONINO COUNTY IN NORTH CENTRAL ARIZONA... * UNTIL 915 PM MST * AT 708 PM MST...DOPPLER RADAR INDICATED HEAVY RAIN ACROSS THE WARNED AREA. RADAR ESTIMATES UP TO 2 TO 4 INCHES OF RAIN HAVE ALREADY FALLEN. * FLASH FLOODING WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN COCONINO COUNTY BETWEEN HAPPY JACK AND CLINTS WELL...POSSIBLY AFFECTING LAKE MARY ROAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU CAN DO SO SAFELY. && LAT...LON 3470 11122 3454 11140 3455 11150 3473 11134 $$ MCS
2 follow-up statements
901 WGUS75 KFGZ 150318 FFSFGZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 818 PM MST TUE JUL 14 2015 AZC005-150415- /O.CON.KFGZ.FF.W.0011.000000T0000Z-150715T0415Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ COCONINO- 818 PM MST TUE JUL 14 2015 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM MST FOR SOUTHEASTERN COCONINO COUNTY... AT 814 PM MST...DOPPLER RADAR INDICATED ADDITIONAL RAIN ACROSS THE WARNED AREA. RADAR ESTIMATES INDICATE 2 TO 4 INCHES OF RAIN HAVE ALREADY FALLEN. ADDITIONAL RAINFALL AMOUNTS OF A QUARTER TO HALF INCH ARE POSSIBLE IN THE WARNED AREA OVER THE NEXT HOUR. FLASH FLOODING WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN COCONINO COUNTY...AND MAY IMPACT LAKE MARY ROAD BETWEEN HAPPY JACK AND CLINTS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU CAN DO SO SAFELY. && LAT...LON 3470 11122 3454 11140 3455 11150 3473 11134 $$ MCS
499 WGUS75 KFGZ 150409 FFSFGZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 909 PM MST TUE JUL 14 2015 AZC005-150418- /O.EXP.KFGZ.FF.W.0011.000000T0000Z-150715T0415Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ COCONINO- 909 PM MST TUE JUL 14 2015 ...THE FLASH FLOOD WARNING FOR SOUTHEASTERN COCONINO COUNTY WILL EXPIRE AT 915 PM MST... ANY ELEVATED FLOOD WATERS FROM EARLIER HEAVY RAIN WILL CONTINUE TO RECEDE TONIGHT AND ARE NO LONGER EXPECTED TO POSE A THREAT TO LIFE OR PROPERTY. PLEASE CONTINUE TO HEED ANY ROAD CLOSURES. LAT...LON 3470 11122 3454 11140 3455 11150 3473 11134 $$ MCS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 3:41 PM MST, 3 hours 29 minutes earlier.
Area forecast discussion, Jul 14, 3:41 PM MST, 3 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 341 PM MST TUE JUL 14 2015 .SYNOPSIS...EXPECT SCATTERED SHOWERS AND THUNDERSTORMS EARLY THIS EVENING ACROSS NORTHERN ARIZONA. DECREASING STORM COVERAGE IS EXPECTED WEDNESDAY AND THURSDAY WEST OF FLAGSTAFF AS DRIER AIR MOVES INTO WESTERN PORTIONS OF THE STATE. FOR FRIDAY THROUGH SUNDAY...LOOK FOR AN INCREASE IN THUNDERSTORM CHANCES ACROSS THE NORTHLAND. && .DISCUSSION...SUFFICIENT MOISTURE REMAINS OVER NORTHERN ARIZONA FOR SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON. STORM MOTION HAS BEEN TOWARD THE NORTHEAST, WITH HEAVY RAIN, SMALL HAIL AND LIGHTNING THE MAIN THREATS. EXPECT MOST ACTIVITY TO DIMINISH BY EARLY TO MID EVENING THOUGH A SLIGHT CHANCE OF SHOWERS/STORMS WILL PERSIST OVERNIGHT IN EAST CENTRAL AZ. WEDNESDAY INTO THURSDAY, THE DRYING TREND THAT MODELS HAVE BEEN ADVERTISING IS NOT LOOKING AS CERTAIN. RAIN CHANCES WERE INCREASED FOR THESE DAYS FROM AROUND FLAGSTAFF EASTWARD, WITH SOME DRYING STILL INDICATED ESPECIALLY NORTHWEST OF FLAGSTAFF. FRIDAY ONWARD...MODELS CONTINUE TO INDICATE HIGHER TROPICAL MOISTURE VALUES TO MOVE NORTHWARD INTO THE REGION ON FRIDAY AND REMAIN THROUGH AT LEAST SUNDAY. THIS MOISTURE SURGE DUE IN PART TO HURRICANE DOLORES WHICH IS FORECAST TO REMAIN WELL OFF THE WESTERN BAJA COAST. THE MOISTURE AXIS TO BE ALONG THE LOWER COLORADO RIVER VALLEY, YAVAPAI AND COCONINO COUNTIES FRIDAY INTO SATURDAY, POSSIBLY SHIFTING EASTWARD INTO THE REMAINDER OF NORTHERN AZ LATER SATURDAY INTO SUNDAY. PRECIP CHANCES WERE INCREASED ACROSS YAVAPAI AND COCONINO COUNTIES, INTO THE LIKELY CATEGORY FRIDAY NIGHT INTO SATURDAY. PROBABLY NOT A GREAT WEEKEND FOR OUTDOOR ACTIVITIES, INCLUDING VENTURING INTO THE NARROW CANYONS OF NORTHERN AZ. STAY TUNED. && .AVIATION...FOR THE 00Z PACKAGE...ISOLATED TO SCATTERED SHRA/TSRA EAST OF A LINE FROM KPGA-KGCN-KPRC THROUGH AROUND 02-04Z...THEN A SLIGHT CHANCE OF SHRA/TSRA MAINLY SOUTHEAST OF KPAN-KRQE 04Z-12Z. MVFR LCL IFR IN STORMS...GUSTS TO 40KTS WITH STRONGEST STORMS. ANOTHER ROUND OF ISOLATED TO SCATTERED STORMS WEDNESDAY...FAVORING AREAS FROM KFLG EASTWARD. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...WEDNESDAY THROUGH THURSDAY...A DRIER SOUTHWEST FLOW WILL RETURN TO WESTERN ARIZONA...LEADING TO DECREASING STORM COVERAGE FOR WESTERN AND CENTRAL ZONES. THE BEST CHANCE FOR RAINFALL WILL REMAIN OVER EASTERN ARIZONA. HIGH TEMPERATURES WILL BE A FEW DEGREES BELOW NORMAL. EXPECT VERY GOOD TO EXCELLENT AFTERNOON VENTILATION. ON FRIDAY...MOISTURE IS EXPECTED TO MOVE ACROSS ARIZONA FROM THE SOUTH LEADING TO A BETTER SHOT AT SHOWERS AND THUNDERSTORMS. THIS MOIST PATTERN WILL CONTINUE INTO THE WEEKEND...WITH COOLER THAN NORMAL TEMPERATURES. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...JJ AVIATION...PETERSON FIRE WEATHER...JJ FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Jul 14, 3:20 PM MST, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 320 PM MST TUE JUL 14 2015 AZZ004>018-037>040-150400- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 320 PM MST TUE JUL 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO... NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT EXPECT SCATTERED THUNDERSTORMS ACROSS MOST OF NORTHERN ARIZONA THROUGH EARLY THIS EVENING...WITH ISOLATED COVERAGE IN PORTIONS OF GILA AND SOUTHWEST YAVAPAI COUNTY. HEAVY RAINFALL...LIGHTNING AND SMALL HAIL ARE THE PRIMARY HAZARDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SLIGHT DECREASE IN STORM COVERAGE IS FORECAST WEDNESDAY AND THURSDAY WEST OF FLAGSTAFF...WITH SCATTERED STORMS CONTINUING ALONG THE MOGOLLON RIM INTO EASTERN ARIZONA. FROM FRIDAY THROUGH SUNDAY...PRESENT INDICATIONS ARE FOR A SIGNIFICANT MOISTURE INCREASE ACROSS MUCH OF ARIZONA. THIS COULD LEAD TO HEAVY RAINFALL AND FLASH FLOODING. STAY TUNED FOR UPDATED FORECASTS AT WEATHER.GOV/FLAGSTAFF .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jul 14, 3:40 PM MST, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 340 PM MST TUE JUL 14 2015 AZZ012-015-142315- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-WESTERN MOGOLLON RIM- 340 PM MST TUE JUL 14 2015 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL COCONINO COUNTY... AT 340 PM MST...A STRONG THUNDERSTORM WAS 9 MILES EAST OF SUNSET CRATER VOLCANO NATIONAL MONUMENT...OR 20 MILES NORTHEAST OF FLAGSTAFF...MOVING NORTHEAST AT 10 MPH. WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF CENTRAL LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY AND EAST CENTRAL WESTERN MOGOLLON RIM COUNTIES. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN FLAGSTAFF. LAT...LON 3525 11136 3541 11148 3555 11122 3534 11106 TIME...MOT...LOC 2240Z 238DEG 8KT 3537 11135 MCS
Special weather statement, Jul 14, 4:41 PM MST, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 441 PM MST TUE JUL 14 2015 AZZ015-038-150015- OAK CREEK AND SYCAMORE CANYONS-WESTERN MOGOLLON RIM- 441 PM MST TUE JUL 14 2015 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL COCONINO AND EAST CENTRAL YAVAPAI COUNTIES... AT 440 PM MST...A STRONG THUNDERSTORM WAS OVER MUNDS PARK...OR 9 MILES NORTHEAST OF SEDONA...MOVING NORTHEAST AT 20 MPH. WIND GUSTS UP TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MUNDS PARK...SLIDE ROCK STATE PARK...JUNIPINE RESORT...GARLAND'S OAK CREEK LODGE...PINE FLAT CAMPGROUND...WEST FORK OF OAK CREEK...CAVE SPRINGS CAMPGROUND...MANZANITA CAMPGROUND...LOWER LAKE MARY AND STERLING FISH HATCHERY. THIS INCLUDES THE FOLLOWING HIGHWAYS... INTERSTATE 17 BETWEEN MILE MARKERS 321 AND 331. STATE ROUTE 89A BETWEEN MILE MARKERS 378 AND 387. HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. LAT...LON 3489 11172 3499 11180 3511 11158 3498 11147 TIME...MOT...LOC 2340Z 235DEG 17KT 3497 11168 MCS
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 11:09 AM MST | Special Weather Statement | FGZ | 36 min | |
| Jul 15, 11:45 AM MST | Special Weather Statement | FGZ | Navajo | 30 min |
| Jul 15, 12:16 PM MST | Areal Flood Advisory | FGZ | Coconino, Navajo | 119 min |
| Jul 15, 12:20 PM MST | Special Weather Statement | FGZ | 40 min | |
| Jul 15, 12:26 PM MST | Special Weather Statement | FGZ | Navajo | 34 min |
| Jul 15, 1:29 PM MST | Flash Flood Warning | FGZ | Navajo | 3 hr |
| Jul 15, 2:04 PM MST | Areal Flood Advisory | FGZ | Navajo | 116 min |
| Jul 15, 3:10 PM MST | Special Weather Statement | FGZ | 35 min | |
| Jul 15, 4:04 PM MST | Areal Flood Advisory | FGZ | Apache | 116 min |
| Jul 15, 4:22 PM MST | Flash Flood Warning | FGZ | Apache | 113 min |
| Jul 15, 4:31 PM MST | Areal Flood Advisory | FGZ | Navajo | 59 min |
Nearby
Flash Flood Warnings in Arizona, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.